Announcement

Collapse
No announcement yet.

Clindamycin

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Clindamycin

    I have mastitis and have been prescribed 5 days of Clindamycin (cleocin) 300 mg 3 times a day. I was told by the ER doctor that I should NOT breastfeed while on this medication and to pump and dump. My baby is 9 weeks old and has never had a bottle, he hates it and its torture not being able to nurse. today is day 1. Is this medicine really a threat to my baby?

  • #2
    Hi, thanks for your post.

    Clindamycin is a very safe med to use in breastfeeding. Less than 2% of what you take ends up in the milk. This is far less than what is prescribed directly to babies for their own infections. Keep an eye out for changes in your baby's bowel habits or any new rashes, but otherwise you should be fine. Mastitis is usually not a problem for nursing either. You should only stop breastfeeding if you have a large abscess or infectious material coming out of the nipple. The mastitis protocol written by the Academy of Breastfeeding Medicine is linked below.

    http://www.bfmed.org/Media/Files/Protocols/2014_Updated_Mastitis6.30.14.pdf

    Please call us at the InfantRisk Center if this has not completely answered your question.*(806)352-2519

    -James Abbey, MD

    Comment


    • #3
      i had the same problem

      Comment


      • #4
        I was given clibdamycin through IV at birth for strep b and then given again a couple weeks later for mastitis..my baby has always had mucousy stools could this be why? Also, why does lactmed say this medicine is not recommended to be used during breast feeding if doctor says it is safe to use.

        Comment


        • #5
          I think you have misinterpreted what Lactmed said. They cited a single case report of an infant with bloody stools and failed to mention that the mother was also on gentamicin. There is not enough evidence to say that the clinda caused the bloody stools. We give clindamycin our second-best safety rating based on the properties I discussed in the previous post. It is possible, although unlikely, that your baby's bowel problems are due to the medication, but I would have expected them to resolve by now. You should follow up with your pediatrician to see if there is a better explanation for the unusual stools.

          -James Abbey, MD

          Comment


          • #6
            Your advice about babies health regarding is very helpful for us.

            Comment


            • #7
              I was prescribed clindamycin for my wisdom tooth being infected, is this safe to take while nursing my baby. It's 2 150mg tablets immediately and then 150mg every 6 hours.

              Comment


              • #8
                Tina:

                Clindamycin is commonly used to treat mastitis in breastfeeding women. It should be just fine to breastfeed.
                Observe for diarrhea.

                Tom Hale

                Comment

                Working...
                X
                Muğla Escort Aydın Escort Çanakkale Escort Balıkesir Escort